MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE, REGULAR BEVEL NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE, REGULAR BEVEL NEEDLE
Catalog Number 305924
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that before use a bd safetyglide¿ syringe with needle malfunctioned as ¿the rubber stopper appeared cracked upon inspection before use.¿ there was no report of exposure, injury or medical intervention needed.
 
Additional Manufacturer Narrative
Investigation results: one 3ml luer lok syringe in opened blisterpack for safetyglide combo pack was received by bd canaan for investigation (lot number #6334588, catalog # 305924).Based on visual examination of the returned sample, stopper was not seated properly over plunger rod.Further investigation was conducted and plunger rod tip appeared deformed/ damaged which resulted in what it appeared to be angled stopper.This is a confined condition as per product specification.Syringe was tested for leakage and no leakage was observed during drawing and expelling.Dhr review for batch 6334588 (p/n 305924): manufacturing dates: 11/18/2016 to 12/05/2016.Batch quantity was 216,000.Assembly records were reviewed as part of this dhr review.All visual inspections were performed as per requirement with no quality notifications related to the complaint defect.Batch 6334588 was inspected and accepted based on meeting our inspection control plan and subsequently approved for shipment.The review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.The plunger rod was likely caught in one of the transfer conveyors prior to the assembly process.This resulted in the damage observed and in turn in the stopper unable to be properly seated on the plunger rod.No capa is required.Product defect confirmed based on sample evaluation performed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETYGLIDE, REGULAR BEVEL NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key7330936
Report Number1213809-2018-00152
Device Sequence Number478416
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Catalogue Number305924
Device Lot Number6334588
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer03/02/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date04/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;